Alert archive / Texas / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS Brownsville, TX

February 6, 20148 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Feb 6, 2014, 3:33 PM CST for 8 counties in Texas. It took effect at Feb 6, 2014, 4:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2014, 3:33 PM CST (21:33 UTC)
In effect from
Feb 6, 2014, 4:00 PM CST
Expired
Feb 7, 2014, 12:00 PM CST
In force
20 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2014-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2014-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
916 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS44 KBRO 062133
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 PM CST THU FEB 6 2014

...LOW WIND CHILLS FOR ALL OF DEEP SOUTH TEXAS...

.NO LET UP IN THE BRISK NORTH WINDS AND WITH TEMPERATURES NOT
EXPECTED TO RISE ANYMORE THIS AFTERNOON A WIND CHILL ADVISORY GOES
INTO EFFECT IMMEDIATELY. TEMPERATURES TO FALL ANOTHER 2 TO 5
DEGREES OVERNIGHT MAINTAINING THE DANGEROUS WIND CHILLS FOR SOUTH
TEXAS. 

TXZ248>257-071100-
/O.NEW.KBRO.WC.Y.0005.140206T2200Z-140207T1800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
333 PM CST THU FEB 6 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. 

* WIND CHILL VALUES...22-29 DEGREES.

* TIMING...NOW THROUGH NOON FRIDAY.

* IMPACT...HYPOTHERMIA COULD DEVELOP QUICKLY IN PERSONS AND
  ANIMALS THAT ARE WITHOUT ADEQUATE SHELTER. THOSE OUTDOORS FOR
  EXTENDED PERIODS OF TIME SHOULD BE ADEQUATELY DRESSED IN
  MULTIPLE LAYERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
4 follow-up statements
016 
WWUS44 KBRO 070919 AAA
WSWBRO

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
319 AM CST FRI FEB 7 2014

...CONTINUED LOW WIND CHILLS FOR ALL OF DEEP SOUTH TEXAS...

.NO LET UP IN THE BRISK NORTH WINDS AND WITH COLD TEMPERATURES
PERSISTING A WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE RIO
GRANDE VALLEY AND ALL OF DEEP SOUTH TEXAS THROUGH THE MORNING
HOURS OF TODAY. 

TXZ248>257-071800-
/O.CON.KBRO.WC.Y.0005.000000T0000Z-140207T1800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
319 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...22-29 DEGREES.

* TIMING...NOW THROUGH NOON TODAY. 

* IMPACT...HYPOTHERMIA COULD DEVELOP QUICKLY IN PERSONS AND 
  ANIMALS THAT ARE WITHOUT ADEQUATE SHELTER. THOSE OUTDOORS FOR 
  EXTENDED PERIODS OF TIME SHOULD BE ADEQUATELY DRESSED IN 
  MULTIPLE LAYERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
327 
WWUS44 KBRO 071053 AAA
WSWBRO

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 AM CST FRI FEB 7 2014

...VERY LIGHT FREEZING PRECIPITATION POSSIBLE THIS MORNING...
...CONTINUED LOW WIND CHILLS FOR ALL OF DEEP SOUTH TEXAS...

.VERY LIGHT RAIN AND DRIZZLE CONTINUES TO MOVE NORTH OVER THE
LOWER AND MIDDLE RIO GRANDE VALLEY FROM NEIGHBORING MEXICO...AS
SURFACE TEMPERATURES SLOWLY FALL TOWARD FREEZING. PATCHY VERY
LIGHT FREEZING DRIZZLE MAY OCCUR ON ELEVATED BRIDGES WITHIN
HIDALGO...CAMERON...AND WILLACY COUNTY...MAKING THE MORNING
COMMUTE MORE HAZARDOUS. MEANWHILE...WITH NORTH WINDS AND COLD
TEMPERATURES PERSISTING...A WIND CHILL ADVISORY REMAINS IN 
EFFECT FOR THE RIO GRANDE VALLEY AND ALL OF DEEP SOUTH TEXAS
THROUGH THE MORNING HOURS OF TODAY.

TXZ253>255-071800-
/O.NEW.KBRO.WW.Y.0003.140207T1053Z-140207T1600Z/
/O.CON.KBRO.WC.Y.0005.000000T0000Z-140207T1800Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
453 AM CST FRI FEB 7 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR VERY LIGHT FREEZING DRIZZLE...WHICH IS IN
EFFECT UNTIL 10 AM CST THIS MORNING FOR HIDALGO...CAMERON...AND
WILLACY COUNTY. 

* EVENT...VERY LIGHT FREEZING DRIZZLE WITH NO ACCUMULATION. 

* WIND CHILL VALUES...22-29 DEGREES.

* TIMING...NOW THROUGH 10 AM CST TODAY FOR THE VERY LIGHT FREEZING
  DRIZZLE...AND NOW THROUGH NOON TODAY FOR WIND CHILLS.

* IMPACT...ANY PATCHY AREAS OF VERY LIGHT FREEZING DRIZZLE THAT
  FORM ON ELEVATED BRIDGES WILL CAUSE DRIVING TO BECOME MORE
  HAZARDOUS DURING THE MORNING COMMUTE. FOR WIND CHILLS...
  HYPOTHERMIA COULD DEVELOP QUICKLY IN PERSONS AND ANIMALS THAT
  ARE WITHOUT ADEQUATE SHELTER. THOSE OUTDOORS FOR EXTENDED
  PERIODS OF TIME SHOULD BE ADEQUATELY DRESSED IN MULTIPLE LAYERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

A WINTER WEATHER ADVISORY IS ISSUED WHEN LIGHT SNOW OR SLEET IS
FORECAST...AND ACCUMULATIONS ARE EXPECTED TO BE SMALL.  IN
GENERAL...THIS MEANS AROUND ONE HALF INCH OF SNOW...LESS THAN ONE
HALF INCH OF SLEET...OR ANY ICE ACCRETION THAT COULD MAKE DRIVING
AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED
ROADWAYS AND SIDEWALKS.

&&

$$

TXZ248>252-256-257-071800-
/O.CON.KBRO.WC.Y.0005.000000T0000Z-140207T1800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
453 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...22-29 DEGREES.

* TIMING...NOW THROUGH NOON TODAY.

* IMPACT...HYPOTHERMIA COULD DEVELOP QUICKLY IN PERSONS AND 
  ANIMALS THAT ARE WITHOUT ADEQUATE SHELTER. THOSE OUTDOORS FOR 
  EXTENDED PERIODS OF TIME SHOULD BE ADEQUATELY DRESSED IN 
  MULTIPLE LAYERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$

TOMASELLI/TORRES
235 
WWUS44 KBRO 071613
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1013 AM CST FRI FEB 7 2014

...CONTINUED LOW WIND CHILLS FOR ALL OF DEEP SOUTH TEXAS...

.SURFACE TEMPERATURES HAVE SLOWLY RISEN ABOVE FREEZING THIS
MORNING. AREAS OF DRIZZLE PERSIST BUT BELIEVE THE CHANCE FOR
ACCUMULATION OF FREEZING PRECIPITATION HAS ENDED. MEANWHILE...WITH
NORTH WINDS AND COLD TEMPERATURES PERSISTING...A WIND CHILL
ADVISORY REMAINS IN EFFECT FOR THE RIO GRANDE VALLEY AND ALL OF
DEEP SOUTH TEXAS THROUGH THE MORNING HOURS OF TODAY.

TXZ253>255-071715-
/O.EXP.KBRO.WW.Y.0003.000000T0000Z-140207T1600Z/
/O.CON.KBRO.WC.Y.0005.000000T0000Z-140207T1800Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN
1013 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WIND CHILL VALUES...22-29 DEGREES.

* TIMING...NOW THROUGH NOON TODAY FOR WIND CHILLS.

* IMPACT... HYPOTHERMIA COULD DEVELOP QUICKLY IN PERSONS AND
  ANIMALS THAT ARE WITHOUT ADEQUATE SHELTER. THOSE OUTDOORS FOR
  EXTENDED PERIODS OF TIME SHOULD BE ADEQUATELY DRESSED IN
  MULTIPLE LAYERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$

TXZ248>252-256-257-071715-
/O.CON.KBRO.WC.Y.0005.000000T0000Z-140207T1800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1013 AM CST FRI FEB 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...22-29 DEGREES.

* TIMING...NOW THROUGH NOON TODAY.

* IMPACT...HYPOTHERMIA COULD DEVELOP QUICKLY IN PERSONS AND 
  ANIMALS THAT ARE WITHOUT ADEQUATE SHELTER. THOSE OUTDOORS FOR 
  EXTENDED PERIODS OF TIME SHOULD BE ADEQUATELY DRESSED IN 
  MULTIPLE LAYERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
934 
WWUS44 KBRO 071809
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1209 PM CST FRI FEB 7 2014

...CONTINUED LOW WIND CHILLS FOR THE LOWER AND MID RIO GRANDE VALLEY...

.BRISK NORTH WINDS COMBINED WITH CHILLY TEMPERATURES WILL KEEP
WIND CHILL VALUES IN UPPER 20S TO AROUND 30 THROUGH THE EARLY
AFTERNOON HOURS.

TXZ253>257-072100-
/O.EXP.KBRO.WC.Y.0005.000000T0000Z-140207T1800Z/
/O.NEW.KBRO.WC.Y.0006.140207T1809Z-140207T2100Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1209 PM CST FRI FEB 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WIND CHILL ADVISORY HAS EXPIRED FOR ZAPATA...STARR...JIM HOGG...BROOKS
AND KENEDY COUNTIES...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WIND CHILL VALUES...25-30 DEGREES.

* TIMING...NOW THROUGH 3 PM TODAY FOR WIND CHILLS.

* IMPACT... HYPOTHERMIA COULD DEVELOP QUICKLY IN PERSONS AND 
  ANIMALS THAT ARE WITHOUT ADEQUATE SHELTER. THOSE OUTDOORS FOR 
  EXTENDED PERIODS OF TIME SHOULD BE ADEQUATELY DRESSED IN 
  MULTIPLE LAYERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$

TXZ248>252-071915-
/O.EXP.KBRO.WC.Y.0005.000000T0000Z-140207T1800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA
1209 PM CST FRI FEB 7 2014

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES HAVE INCREASED ABOVE ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 3:33 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 6, 3:33 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 PM CST THU FEB 6 2014

.DISCUSSION...WILL BE ISSUING A WIND CHILL ADVISORY FOR ALL OF
DEEP SOUTH TEXAS FOR TONIGHT INTO EARLY TOMORROW MORNING AS WIND
CHILL READINGS ARE MOVING INTO THE MID TO UPPER 20S THIS
AFTERNOON. DO NOT EXPECT MUCH OF A REBOUND IN THESE VALUES
OVERNIGHT WITH THE NORTHERLY SURFACE WINDS HOLDING ON PRETTY
STEADY THROUGH TOMORROW MORNING. ALSO HAVE EXPANDED THE FREEZE
WARNING TO INCLUDE BROOKS COUNTY AS TEMPS MAY FLIRT CLOSE TO THE
FREEZING MARK THERE FOR A FEW HOURS TOMORROW MORNING.

&&

.PREV DISCUSSION... /ISSUED 322 PM CST THU FEB 6 2014/

DISCUSSION...WILL BE ISSUING A WIND ADVISORY FOR ALL OF DEEP
SOUTH TEXAS FOR TONIGHT INTO EARLY TOMORROW MORNING AS WIND CHILL
READINGS ARE MOVING INTO THE MID TO UPPER 20S THIS AFTERNOON. DO
NOT EXPECT MUCH OF A REBOUND IN THESE VALUES OVERNIGHT WITH THE
NORTHERLY SURFACE WINDS HOLDING ON PRETTY STEADY THROUGH TOMORROW
MORNING. ALSO HAVE EXPANDED THE FREEZE WARNING TO INCLUDE BROOKS
COUNTY AS TEMPS MAY FLIRT CLOSE TO THE FREEZING MARK THERE FOR A
FEW HOURS TOMORROW MORNING.

PREV DISCUSSION... /ISSUED 313 PM CST THU FEB 6 2014/

SHORT TERM /NOW THROUGH FRIDAY NIGHT/...COMPLICATED FORECAST
TONIGHT DUE TO THE DENSE OVERCAST SKIES AND CONTINUED COLD AIR
ADVECTION. INITIAL MIDLEVEL WAVE IS RACING OFF TO THE EAST OVER THE
LOWER MISSISSIPPI VALLEY. SOUTHERN STREAM JET GENERALLY DUE
WEST-EAST ACROSS SOUTH TEXAS INDUCING SOME SFC TROUGHING ALONG THE
COAST. DECREASING LIFT FROM THE FIRST WAVE AND SLIGHTLY LESSENED
ISENTROPIC LIFT HAS DECREASED PRECIP CHANCES THROUGH THE NEXT 12
HOURS. THE NEXT MIDLEVEL WAVE APPROACHING SOUTHERN CALIFORNIA WILL
RACE ACROSS THE SOUTHWESTERN US DURING THE NEXT 12 HOURS...WITH
INCREASING LIFT AND BETTER ISENTROPIC UPGLIDE BRINGING A BETTER
CHANCE FOR LIGHT RAIN AND DRIZZLE TO THE REGION. TEMPERATURES
HOVERING IN THE MID 30S CURRENTLY WILL SEE VERY LITTLE IF ANY
DIURNAL RANGE THROUGH THE NIGHT TONIGHT. THAT PUTS AREAS NORTH AND
WEST OF KMFE ON THE PRECIPICE OF FROZEN PRECIPITATION AGAIN
TONIGHT...ESPECIALLY ON EXPOSED SURFACES. PARCEL TONIGHT LOOKS MOIST
ENOUGH THAT FREEZING RAIN LOOKS MINIMAL. BEST CHANCES FOR FREEZING
TEMPERATURES WILL BE FROM ZAPATA TO KHBV...WHICH ARE NEAR ONLY NEED
A COUPLE DEGREES FALL TO REACH FREEZING. WILL BE POSTING A FREEZE
WARNING FOR ZAPATA AND JIM HOGG COUNTIES TONIGHT. THE SECOND WAVE IS
EXPECTED TO PEAK IN LIFTING STRENGTH AROUND NOON TOMORROW...WHICH IS
WHEN THE BEST CHANCES FOR LIGHT RAIN AND DRIZZLE WILL OCCUR. DENSE
CLOUD COVER WILL HOLD FOR A GOOD PORTION OF THE DAY...MINIMIZING
DIURNAL TEMPERATURE RANGE AGAIN TOMORROW. TEMPS NOT EXPECTED TO RISE
ABOVE THE MID 40S TOMORROW...WITH CONCERN THAT A REPEAT OF TODAY IN
THE UPPER 30S WILL OCCUR. HAVE UNDERCUT TEMPERATURES FOR THE REGION
TOMORROW AS MODELS MISSED THE ABSENCE OF A DIURNAL WARMUP TODAY. THE
SECOND MIDLEVEL WAVE RACES EAST FRIDAY NIGHT...WITH GRADUALLY
DECREASING UPGLIDE. TEMPERATURES WILL DECREASE LITTLE FRIDAY NIGHT
WITH DIURNAL SWING OF NO MORE THAN 5 DEGREES...AND GENERALLY STEADY
TEMPS THROUGH THE NIGHT FRIDAY NIGHT. ANY LINGERING PRECIPITATION
FRIDAY EVENING WILL BE CONFINED TO THE IMMEDIATE COAST AND MARINE
AREAS.

LONG TERM /SATURDAY THROUGH THURSDAY/...A FAIRLY ZONAL 500 MB
PATTERN WILL PREVAIL ACROSS THE SOUTH CENTRAL PLAINS STATES INTO
THE WEEKEND WHICH WILL ALLOW THE TEMPS TO RECOVER SOMEWHAT. A
PRETTY STRONG SHORT WAVE WILL THEN MOVE ACROSS TX ON TUES WHICH
WILL USHER THROUGH ANOTHER COLD FRONT LATE TUES ALLOWING COOLER
CANADIAN AIR TO SPREAD OVER THE REGION WED AND THURS. BOTH THE
ECMWF AND GFS MODELS ONCE AGAIN WANT TO BUILD A COASTAL
TROUGH/SURFACE LOW JUST OFFSHORE THE AREA IN THE WAKE OF THE
FRONT. THIS IN ADDITION TO THE STRONG UVV GENERATED BY THE 500 MB
SHORT WAVE MOVING OVER THE REGION WILL MAINTAIN SOME DECENT POPS
AROUND MIDWEEK. MID LEVEL RIDGING STARTS TO REBUILD OVER THE AREA
ON AND AFTER THURSDAY WHICH WILL ALLOW FOR SOME WARMER TEMPS TO
RETURN LATE NEXT WEEK.

THE LONGER RANGE MODEL AGREEMENT IS PRETTY GOOD UP THROUGH
SUNDAY FOR THE WARMING TEMPS THEN BIGGER DISAGREEMENTS SHOW UP
AFTER SUNDAY WITH THE APPROACH AND PASSAGE OF THE NEXT COLD
FRONTS. THE ECMWF IS FASTER WITH THE FROPA AND IS ALSO STRONGER
WITH THE CAA EARLY NEXT WEEK. WILL OPT TO GO WITH THE GFS/ECMWF
CONSENSUS THROUGH SUNDAY THEN WILL LEAN CLOSER TO THE COOLER ECMWF
NUMBERS AFTER SUNDAY. FOR POPS WILL GO WITH A GENERAL 50/50 BLEND
OF THE GFS AND ECMWF NUMBERS.

OVERALL CONFIDENCE IN THE LONGER RANGE FORECAST WORDING IS ONLY
AVERAGE TODAY CONSIDERING THE MODEL DISPARITIES AFTER SUNDAY.

MARINE...NOW THROUGH FRIDAY NIGHT...SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR ALL MARINE ZONES...WITH THE LAGUNA POSTED THROUGH
SUNSET AND GULF WATERS THROUGH SUNRISE TOMORROW. WINDS WILL REMAIN
FROM THE NORTHEAST AS COASTAL TROUGHING HOLDS IN THE AREA. THE
COASTAL TROUGH MAY DEEPEN SLIGHTLY FRIDAY AFTERNOON...WHICH WILL
INCREASE WINDS BACK TO CAUTION LEVELS FOR FRIDAY NIGHT. LIGHT RAIN
AND DRIZZLE IS EXPECTED MAINLY FOR FRIDAY AFTERNOON AND EVENING.
SEAS CURRENTLY 8 TO 10 FEET OFFSHORE WILL SLOWLY LOWER...REACHING
5 OT 6 FEET BY SUNSET FRIDAY.

SATURDAY THROUGH TUESDAY...FAIRLY BENIGN MARINE CONDITIONS WILL
PREVAIL FOR THE SAT THROUGH MON PERIOD AS MODERATE SURFACE RIDGING
MOVES OVER THE GULF COAST REGION ALLOWING THE SURFACE FLOW TO
SHIFT AROUND TO A MORE E-SE DIRECTION. CONDITIONS WILL CHANGE
DRAMATICALLY ON TUESDAY AS MUCH STRONGER NORTHERLY WINDS BUILD
OVER THE REGION INCREASING THE SEAS BACK UP TO SCA LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  38  44  44  66 /  10  50  30  10
BROWNSVILLE          37  44  42  67 /  20  50  30  10
HARLINGEN            36  43  41  67 /  20  50  30  10
MCALLEN              34  43  41  68 /  10  50  20  10
RIO GRANDE CITY      34  43  42  69 /  20  40  10  10
SOUTH PADRE ISLAND   40  46  46  66 /  10  50  30  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 2 AM TO 9 AM CST FRIDAY FOR TXZ248>250.

     WIND CHILL ADVISORY UNTIL NOON CST FRIDAY FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...59
LONG TERM...60
GRAPHICAST/UPPER AIR...MARTINEZ
Hazardous weather outlook, Feb 6, 4:07 AM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
407 AM CST THU FEB 6 2014

TXZ248>257-071200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
407 AM CST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
FRIDAY AND SATURDAY...AND POSSIBLY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-071200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
407 AM CST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE
UNTIL 6 PM CST THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS
COAST ON FRIDAY...AND POSSIBLY TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:17 PM CSTSmall Craft Advisory for WindsBRO21 hr
Feb 6, 3:34 PM CSTFreeze WarningBROBrooks, Jim Hogg, Zapata17 hr

Nearby

Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.